Alabama, 2007Damaging Winds in Alabama, July 10, 2007
July 10, 2007 · NWS HUN · 2 events in 2 counties and zones
A small bow echo moved east into far northwest Alabama producing isolated wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A small bow echo moved east into far northwest Alabama producing isolated wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jul 10, 6:43 PM CST, 12 minutes earlier.
Area forecast discussion, Jul 10, 6:43 PM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
743 PM CDT TUE JUL 10 2007
.UPDATE...
UPDATE EARLY THIS EVENING CENTERS AROUND EVOLVING BOW ECHO MOVING
RAPIDLY THROUGH NORTHERN MISS AND ITS EVENTUAL IMPACT ON OUR FA.
KQNA RADAR (MEMPHIS) SHOWS A LINE OF STRONG TSRAS WITH SHARP
BOWING FEATURE LOCATED ALONG THE LINE SPECIFICALLY FROM HARDEMAN
COUNTY TN SOUTHWARD THROUGH TIPPAH COUNTY MISS. RADAR ESTIMATES
SHOW LOW LEVEL WIND VELOCITIES AROUND 30-40 KNOTS...WHICH WOULD
TEND TO AGREE WITH RUC/NAM SNDG WINDEX VALUES AND CELL MOVEMENT.
MEMPHIS SPOTTER ALSO REPORTED 50 MPH WIND GUSTS WITH TREES DOWN
NEAR ASHLAND, MISS 7PM. THIS FEATURE WILL BE MOVING INTO OUR
WESTERN COUNTIES...LAUDERDALE...COLBERT...AND FRANKLIN BETWEEN 8
AND 9 PM. HVY RAINFALL/STRONG WINDS SHOULD BEGIN IMPACTING THE
MUSCLE SHOALS AREA BY 9 PM...WITH TSRAS MOVING INTO THE I-65
CORRIDOR BY 10 PM. THE GREATEST THREAT WITH THIS LINE WILL BE FOR
STRONG WINDS UP TO 50 MPH. THE LINE OF THUNDERSTORMS ARE MOVING
INTO OUR AREA AS LOW LEVEL WINDS HAVE BACKED AROUND TO THE
SE...WITH MODEL FCST SNDGS SHOWING SRM VALUES 150 M2/S2.
THEREFORE...CANT RULE OUT A BRIEF ISOLATED TORNADO EARLY THIS
EVENING ALONG THE LEADING EDGE OF THE LINE...ESPECIALLY IN
LAUDERDALE COUNTY EASTWARD AS THE LINE MOVES EAST. A FEW
SUPERCELLS HAVE DEVELOPED AHEAD OF THE LINE ALONG A STRONG THETA-E
RIDGE IN NE MISS AND WILL MERGE WITH THE LINE IN THE NEXT COUPLE
OF HOURS...POTENTIALLY HEIGHTENING THE THREAT FOR SEVERE WINDS IN
COLBERT AND LAUDERDALE COUNTIES BETWEEN 8 AND 9 PM. THE LINE WILL
MOVE THROUGH RATHER QUICKLY...BUT COULD DROP AROUND 1-2 INCHES OF
RAINFALL AS IT CROSSES NORTHERN AL/SOUTHERN TN THIS EVENING.
ZONE UPDATE OUT SHORTLY.
&&
.DISCUSSION...
&&
.PREV DISCUSSION... /ISSUED 248 PM CDT TUE JUL 10 2007/
DISCUSSION...THE UNUSUAL JULY PATTERN CONTINUES ACROSS THE
TENNESSEE VALLEY AS A SERIES OF SHORTWAVES BRING PERIODS OF MUCH
NEEDED RAINFALL TO THE AREA. OVER THE NEXT 24 HOURS...THIS TREND
WILL PERSIST AS THE PRIMARY UPR LVL WAVE /CURRENTLY DIVING ACROSS
THE ARKLATEX REGION/ TRANSLATE EAST.
EARLIER DAY/S MCV BROUGHT GENERALLY 1/4 TO 1/2 INCH RAINFALL ACROSS
MUCH OF THE FORECAST AREA...WITH ISOLATED HEAVIER AMOUNTS BETWEEN 1
AND 2 INCHES...MAINLY SOUTH OF THE TN RIVER. THE REMNANTS OF THIS
WAVE HAVE NOW PUSHED INTO NORTH GA. WITH THE AIRMASS WORKED OVER...
ATMOSPHERE HAS BEEN SLOW TO RECOVER AND RELATIVELY STABLE CONDITIONS
EXIST ATTM. FURTHER SOUTH...BETTER INSTABILITY HAS ALLOWED SCT-NMRS
TSTMS TO DEVELOP. THIS ACTIVITY WILL AFFECT CULLMAN...SRN MARSHALL
AND DE KALB COUNTIES OVER THE NEXT SEVERAL HOURS. ELSEWHERE...DESPITE
FAIRLY STABLE CONDITIONS ATTM...BREAKS IN THE CLOUD COVER WILL
SUPPORT THE THREAT OF A FEW SHOWERS/TSTMS DEVELOPING THROUGH SUNSET
THIS EVENING. SEVERE THREAT WILL BE LOW THROUGH THIS EVENING...WITH
HEAVY RAIN AND BRIEF GUSTY WINDS THE MAIN THREATS.
SHORT TERM (TONIGHT THROUGH FRIDAY)...
WEDNESDAY...BOTH MODELS HAVE MAIN UPR TROUGH AXIS ENTERING NW
ALABAMA AROUND 12Z. THUS...WIDESPREAD PRECIP IS EXPECTED FOR THE
EARLY MORNING HOURS. DUE TO THE TIMING OF ALL THINGS COMING
TOGETHER IN THE EARLY PART OF THE DAY...FEEL SEVERE THREAT WILL
BE MINIMIZED. FAVORABLE KINEMATICS (0-3KM SHEAR 30-40KTS) HOWEVER
WILL SUPPORT UPDRAFT STRENGTH AND MORE ORGANIZED CELLS...BUT THE
LACK OF DEEP INSTABILITY WILL LIMIT VERTICAL POTENTIAL. EXPECT
LOW-TOP CONVECTION DURING THE MORNING WITH HEAVY RAIN AND ISOLATED
STRONG WIND GUSTS TO BE THE PRIMARY THREATS. DEPENDING ON THE
TIMING...AREAS EAST OF I-65 COULD DESTABILIZE ENOUGH AHEAD OF
MAIN S/W TROUGH TO INCREASE THE THREAT OF STRONG TO SEVERE STORMS
LATE MORNING/EARLY AFTERNOON TIME FRAME.
IN THE AFTERNOON...UPR TROUGH AND ASSOCIATED LOW LVL BNDRY EXIT THE
FORECAST AREA WITH DRIER MID LVL AIR WORKING IN FROM THE NORTH. BUFR
SOUNDINGS SHOW MOIST/UNSTABLE LOW LEVEL CONDITIONS LINGERING...SO
SFC HEATING COULD RE-FIRE ISOLD-SCT TSTMS. BY EVENING...DRIER AND
MORE STABLE CONDITIONS WILL DOMINATE WITH CLEARING SKIES AND A LIGHT
NORTHWEST WIND. LOWER DEWPTS WILL ALLOW TEMPS TO FALL TO THE MID 60S
ACROSS MOST AREAS...A NICE CHANGE FROM THE LOW/MID 70S WE HAVE
RECENTLY SEEN.
THURSDAY AND FRIDAY...DRY AND COMFORTABLE CONDITIONS WILL EXIST
THURSDAY AND THURSDAY NIGHT AS HIGH PRESSURE WILL BE IN CONTROL.
BY FRIDAY HOWEVER...ANOTHER LOW PRESSURE SYSTEM ASSOCIATED WITH
DEEPENING LONGWAVE TROUGH WILL CROSS THE OHIO VALLEY. TRAILING FRONT
AND UPR LVL S/W IS FORECAST TO AFFECT THE TENNESSEE VALLEY FRIDAY
BRINGING ANOTHER CHANCE OF SHOWERS/TSTMS. RETURN FLOW NEVER GETS
ESTABLISHED AHEAD OF THIS SYSTEM...SO FEEL WIDESPREAD HEAVY RAIN
WILL NOT EXIST ATTM.
LONG TERM (SATURDAY THROUGH TUESDAY)...
AMPLIFIED PATTERN (ESPECIALLY FOR JULY) WILL PERSIST WITH LONGWAVE
TROUGH ACROSS THE EASTERN CONUS. AND YES...YOU GUESSED IT...ANOTHER
CUT-OFF UPR LOW IS FCST TO DROP ACROSS SRN PLAINS/LWR MS VLY REGION
SUNDAY. THIS FEATURE IS EXPECTED TO REMAIN TO OUR WEST THROUGH
TUESDAY. AS THE UPR HIGH SLIPS OFF THE EAST COAST...DEEP SRLY FLOW
WILL INTERACT WITH THIS POTENTIAL UPR LOW TO CREATE THE CHANCE FOR
PRECIP SUNDAY THROUGH TUESDAY. GIVEN TIMING AND UNCERTAINTY...JUST
MAINTAINED SLIGHT CHANCE WORDING FOR SUN/MON. TEMPS WILL BE NEAR
NORMAL THROUGH THIS PERIOD. NADLER.83
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
UPDATE...KDW.03
PREVIOUS DISCUSSION...DJN.83
Hazardous weather outlook, Jul 10, 5:39 PM CST, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
639 PM CDT TUE JUL 10 2007
ALZ001>010-016-TNZ076-096-097-111000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
639 PM CDT TUE JUL 10 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...TONIGHT...
A THREAT OF DAMAGING THUNDERSTORM WINDS WILL INCREASE BETWEEN
9 PM AND MIDNIGHT ACROSS NORTHWEST ALABAMA...MAINLY WEST OF
INTERSTATE 65. A LINE OF STRONG THUNDERSTORMS MOVING EAST ACROSS
NORTHERN MISSISSIPPI WILL REACH THE ALABAMA STATE LINE BETWEEN
8:30 PM AND 9:30 PM...AND MAY INTENSIFY TO PRODUCE WINDS IN
EXCESS OF 55 MPH. THE AIRMASS IS MORE STABLE FURTHER EAST...THUS
THE THREAT OF SEVERE WEATHER IS LOWER.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THE STRONG TO SEVERE THUNDERSTORM THREAT WILL CONTINUE INTO
WEDNESDAY ACROSS THE ENTIRE CENTRAL TENNESSEE VALLEY AS ANOTHER
ROUND OF THUNDERSTORMS IS ANTICIPATED. PRIMARY THREATS WILL
CONTINUE TO BE DAMAGING STRAIGHT LINE WINDS AND POSSIBLY LARGE
HAIL...WHILE LOCALLY HEAVY RAINFALL WILL BE A POSSIBILITY FROM ANY
THUNDERSTORMS.
A COLD FRONT WILL SWEEP THROUGH THE AREA BY WEDNESDAY EVENING...
BRINGING DRIER AIR INTO THE REGION...AND ENDING THIS PERIOD OF
UNSETTLED WEATHER. HOWEVER...MOISTURE WILL QUICKLY RETURN TO THE
REGION BY FRIDAY...BRINGING SCATTERED SHOWERS AND THUNDERSTORMS BACK
INTO THE FORECAST.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
POSSIBLE ON TONIGHT AND WEDNESDAY. SPOTTERS AND EMERGENCY
OFFICIALS ARE ALSO ENCOURAGED TO REPORT RAINFALL AMOUNTS.
KULA
In the hours before
Special weather statement, Jul 10, 2:08 PM CST, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
308 PM CDT TUE JUL 10 2007
ALZ008-102100-
MARSHALL-
308 PM CDT TUE JUL 10 2007
...SIGNIFICANT WEATHER ALERT FOR MARSHALL COUNTY UNTIL 400 PM CDT...
AT 306 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTH OF GUNTERSVILLE...MOVING NORTHEAST
AT 25 MPH.
PEA SIZE HAIL...WINDS UP TO 30 MPH...AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
GUNTERSVILLE.
COLUMBUS CITY.
GRANT.
ANOTHER STRONG STORM WAS ENTERING SOUTHWEST MARSHALL COUNTY...ALSO
BRINGING A THREAT OF LIGHTNING AND HEAVY DOWNPOURS.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
KULA
Special weather statement, Jul 10, 2:32 PM CST, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
332 PM CDT TUE JUL 10 2007
ALZ009-010-102115-
DE KALB-JACKSON-
332 PM CDT TUE JUL 10 2007
...SIGNIFICANT WEATHER ALERT FOR DEKALB AND JACKSON COUNTIES UNTIL
415 PM CDT...
AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES EAST OF GRANT...OR 10 MILES SOUTHWEST OF
SCOTTSBORO...MOVING NORTHEAST AT 30 MPH.
DIME SIZE HAIL AND WINDS UP TO 30 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
LANGSTON.
LARKINSVILLE.
SECTION.
DUTTON.
PISGAH.
ROSALIE.
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
KULA
Special weather statement, Jul 10, 4:34 PM CST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
534 PM CDT TUE JUL 10 2007
TNZ076-096-097-102315-
FRANKLIN-LINCOLN-MOORE-
534 PM CDT TUE JUL 10 2007
...SIGNIFICANT WEATHER ALERT FOR FRANKLIN...LINCOLN AND MOORE
COUNTIES UNTIL 615 PM CDT...
AT 526 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
TWO STRONG THUNDERSTORMS 6 MILES NORTH AND 10 MILES NORTHEAST OF NEW
MARKET ALABAMA...MOVING NORTHEAST AT 30 MPH.
PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
ELORA.
HUNTLAND.
BEANS CREEK.
LEXIE CROSSROADS.
HARMONY.
TIMS FORD LAKE.
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
KULA
Special weather statement, Jul 10, 5:14 PM CST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
614 PM CDT TUE JUL 10 2007
TNZ097-102345-
FRANKLIN-
614 PM CDT TUE JUL 10 2007
...SIGNIFICANT WEATHER ALERT FOR FRANKLIN COUNTY UNTIL 645 PM CDT...
AT 608 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR COWAN...OR 6 MILES EAST OF WINCHESTER...
MOVING NORTHEAST AT 30 MPH.
DIME SIZE HAIL AND WINDS UP TO 30 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
ALTO.
ST. ANDREWS.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
KULA
Special weather statement, Jul 10, 6:31 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
731 PM CDT TUE JUL 10 2007
ALZ001-002-110130-
COLBERT-LAUDERDALE-
731 PM CDT TUE JUL 10 2007
...SIGNIFICANT WEATHER ALERT FOR COLBERT AND LAUDERDALE COUNTIES
UNTIL 830 PM CDT...
AT 726 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM SHILOH TO BURNSVILLE
TO THRASHERS IN MISSISSIPPI AND TENNESSEE...MOVING EAST AT 45 MPH.
WINDS UP TO OR EXCEEDING 50 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
RIVERTON.
WRIGHT.
CHEROKEE.
THREET.
CLOVERDALE.
OAKLAND.
THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
KULA
Thunderstorm Wind, Lauderdale
- When
- July 10, 6:55 PM CST
- Where
- Lauderdale County, 0.57 mi E of Waterloo
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.920, -88.060
Multiple trees were blown down by thunderstorm winds.
Thunderstorm Wind, Colbert
- When
- July 10, 7:05 PM CST
- Where
- Colbert County, Riverton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 34.880, -88.080
Several trees were blown down by thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Virginia, July 10 to 24, 2007$6.6 million · 3 events
- Hail and Damaging Winds in Georgia, July 10, 2007$1.2 million · 52 kt wind · 7 events
- Damaging Winds in Pennsylvania, July 10, 2007$1.0 million · 56 kt wind · 3 events
- Flash Flooding and Flood in Texas, July 10 to 12, 2007$375,000 · 50 kt wind · 16 events
- Lightning Strikes in Delaware, July 10, 2007$500,000 · 2 events
- Flash Flood and Damaging Winds in Illinois, July 10, 2007$350,000 · 60 kt wind · 7 events
- Hail and Damaging Winds in Vermont, July 10, 2007$122,000 · 1.75 in hail · 18 events
- Hail and Damaging Winds in Mississippi, July 10, 2007$125,000 · 1 in hail · 10 events
- Damaging Winds in Michigan, July 10, 2007$76,000 · 56 kt wind · 18 events
- Hail and Damaging Winds in New York, July 10, 2007$84,000 · 1 in hail · 13 events
- Damaging Winds in Michigan, July 10, 2007$135,000 · 70 kt wind · 3 events
- Tornado and Hail in Michigan, July 10, 2007$78,000 · EF0 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 47346, 47348.